Playing off-line games with bounded rationality

Renault, Jérôme and Scarsini, Marco and Tomala, Tristan (2007) Playing off-line games with bounded rationality. [Working Paper]. p. 22. Open Access publications from University of Toulouse 1 Capitole (No. 2370).

There are other versions of this item.

PDF (Full text) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader

Official URL:

Related URLs:


We study a two-person zero-sum game where players simultaneously choose sequences of actions, and the overall payo is the average of a one-shot payo over the joint sequence. We consider the maxmin value of the game played in pure strategies by boundedly rational players and model bounded rationality by introducing complexity limitations. First we dene the complexity of a sequence by its smallest period (a non-periodic sequence being of innite complexity) and study the maxmin of the game where player 1 is restricted to strategies with complexity at most n and player 2 is restricted to strategies with complexity at most m. We study the asymptotics of this value and a complete characterization in the matching pennies case. We extend the analysis of matching pennies to strategies with bounded recall.

Item Type:Report / Paper (Working Paper)
Research documents and activity classification:Working Papers > Refereed Working Papers / of international relevance
Divisions:Department of Business and Management
Additional Information:The definitive version of the paper has been published in "Mathematical Social Sciences", Vol. 56(2), Pages 207-223, September 2008.
Uncontrolled Keywords:Zero-sum games. Periodic sequences. Bounded recall. de Bruijn graphs. Oblivious strategy.
MIUR Scientific Area:Area 13 - Economics and Statistics > SECS-S/01 Statistics
Deposited By:Maria Teresa Nistico
Deposited On:21 Dec 2010 10:44
Last Modified:21 Dec 2010 13:03

Available versions of this item

Repository Staff Only: item control page